MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-55-040-120-P6
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Defective Device (2588); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, the device initially was not removed under fluoroscopy.It should be noted that the supera peripheral stent system instructions for use states: under fluoroscopy, remove the device from the guide wire and evaluate the improved luminal quality of the treated area.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during removal the nosecone inadvertently got caught on the deployed stent.Interaction/manipulation of the device during removal ultimately resulted in the reported tip material separation.Attempts to retrieve the separated portion resulted in the reported stent migration and the reported stent shortening.The treatment(s) appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6: 2017 device code clarifier- incorrect removal.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified right common femoral artery that had been dissected during pre-dilatation by a 5.0x40mm balloon.Once the 5.5x40mm super self-expanding stent was deployed the thumbsilde was move back to starting position, locked, removed device, it was then noticed the nosecone was not on the device.Flurorscopy was performed and the nosecone was observed to be attached to the stent.The device was reinserted and pulled guide wire with device together, which was able to remove the nosecone.The supera; however, was pulled back into the external iliac artery.Shorting of the stent was noted after the nosecone was removed.It was noted that the device initially was not removed under fluoroscopy.The distal lesion was treated with a 5.0x40mm drug coated balloon.There was no adverse patient sequela and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported tip material separation was able to be confirmed.The reported defective device- stent shortened was unable to be confirmed as the stent was not returned.The reported migration-stent was unable to be replicated in a testing environment as it was based on operational circumstances.Reportedly, the device initially was not removed under fluoroscopy.It should be noted that the supera peripheral stent system instructions for use (ifu) states: under fluoroscopy, remove the device from the guide wire and evaluate the improved luminal quality of the treated area.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during removal the nosecone inadvertently got caught on the deployed stent.Interaction/manipulation of the device during removal resulted in the noted device damages (separated tip jacket, stretched tip, stretched/twisted inner member) and ultimately resulted in the reported tip material separation/noted inner member/tip jacket separations.The noted multiple distal sheath bends/kinks and noted sporadically bent catheter shaft likely occurred due to handling during/post procedure or during packing for return analysis.Attempts to retrieve the separated portion resulted in the reported stent migration and the reported stent shortening.The treatment(s) appears to be related to the operational context of the procedure as reportedly the distal lesion was treated with a 5.0x40mm drug coated balloon.There is no indication of a product quality issue with respect to manufacture, design or labeling.D09, h3 - it was initially reported that the device would not be returning for analysis.Subsequent information revealed that the device was returned for evaluation.H6: type of investigation code 4114 removed.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18537301
Report Number2024168-2024-00966
Device Sequence Number20520863
Product Code NIP
UDI-Device Identifier08717648226069
UDI-Public08717648226069
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue NumberS-55-040-120-P6
Device Lot Number2071661
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown